Alert archive / Montana / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 13, NWS Great Falls, MT

June 7, 2023Fergus County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 7, 2023, 3:59 PM MDT for Fergus County, Montana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2023, 3:59 PM MDT (21:59 UTC)
Expired
Jun 7, 2023, 4:28 PM MDT
In force
29 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Fergus County, MT

The radar

The Billings radar (KBLX), 108 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2023-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2023-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WUUS55 KTFX 072159
SVRTFX
MTC027-072245-
/O.NEW.KTFX.SV.W.0013.230607T2159Z-230607T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Great Falls MT
359 PM MDT Wed Jun 7 2023

The National Weather Service in Great Falls has issued a

* Severe Thunderstorm Warning for...
  Southeastern Fergus County in central Montana...

* Until 445 PM MDT.

* At 358 PM MDT, a severe thunderstorm was located 14 miles south of
  Grass Range, or 27 miles southwest of Winnett, moving north at 5
  mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Fergus County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4674 10874 4675 10890 4677 10901 4698 10899
      4691 10861
TIME...MOT...LOC 2158Z 196DEG 5KT 4682 10886 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Moldan
2 follow-up statements
391 
WWUS55 KTFX 072222
SVSTFX

Severe Weather Statement
National Weather Service Great Falls MT
422 PM MDT Wed Jun 7 2023

MTC027-072245-
/O.CON.KTFX.SV.W.0013.000000T0000Z-230607T2245Z/
Fergus MT-
422 PM MDT Wed Jun 7 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHEASTERN FERGUS COUNTY...

At 421 PM MDT, a severe thunderstorm was located 12 miles south of
Grass Range, or 25 miles southwest of Winnett, moving north at 5 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
southeastern Fergus County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4674 10874 4675 10890 4677 10901 4698 10899
      4691 10861
TIME...MOT...LOC 2221Z 196DEG 5KT 4685 10885 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

AM
081 
WWUS55 KTFX 072228
SVSTFX

Severe Weather Statement
National Weather Service Great Falls MT
428 PM MDT Wed Jun 7 2023

MTC027-072237-
/O.CAN.KTFX.SV.W.0013.000000T0000Z-230607T2245Z/
Fergus MT-
428 PM MDT Wed Jun 7 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FERGUS COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 4674 10874 4675 10890 4677 10901 4698 10899
      4691 10861
TIME...MOT...LOC 2227Z 196DEG 5KT 4686 10885 

$$

HART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:53 PM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 7, 2:53 PM MDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
253 PM MDT Wed Jun 7 2023

.SYNOPSIS...

Daily rounds of showers and thunderstorms are expected through early
next week, most numerous Thursday afternoon through early Saturday.
The primary hazard with this activity will be heavy rainfall and
localized flooding, but the stronger storms may contain gusty winds,
hail, and frequent lightning. Temperatures will remain near to
slightly above average through early next week.

&&

.DISCUSSION...

An upper level low lifting north out of Southern California/Nevada
will initiate an increasingly moist and unstable east to
southeasterly flow aloft over the Northern Rockies for the next
several days. Another round of widely scattered showers and
thunderstorms have already initiated over portions of North-
central and Southwest Montana this afternoon, with the strongest
storms near Lewistown and over the Bear's Paw Mountains. These
storms have a history of flash flooding and have walked the line
of becoming severe. The lack of shear will result in a shorter
storm lifetime, but the primary threats going forward will
continue to be torrential downpours, gusty winds, and small hail.
SPC still highlights southwestern locations south of I90 for a
marginal risk for severe wind gusts (> 58 mph) and hail (> 1 inch)
and a few more storms may develop over the eastern portions of
North-Central Montana. Most showers and storms should diminish
this evening into the overnight hours.

On Thursday the east/southeast flow aloft becomes more established
as the aforementioned California low heads into the Great Basin. ML
CAPE levels soar the 1500 to 2500 J/kg range as a well defined
shortwave makes a run for the Northern Rockies during the
afternoon/evening hours. This will result in scattered to numerous
showers and thunderstorms over much of the region, some with
torrential rain and severe wind gusts/hail in addition to frequent
lightning. Shear will continue to be the limiting factor again on
Thursday, but expect a more impactful day regardless. The continued
east to southeast flow aloft will persist in the wake of the passing
shortwave Thursday night into Friday for a transition into a general
moderate to heavy rainfall event. Some Hi-Res models are struggling
with maintaining persistent precipitation during the day on Friday,
but easterly flow should favor the wetter deterministic/ensemble
guidance.

Forty-eight hour exceedence probabilities for 1 inch or more of
rainfall are running above 50 percent for much of this area for
the period ending 6 pm MDT Saturday. Probabilities for 2 inches or
more of rain are running at 25 to 35% along the Rocky Mountain
Front and portions of the highway 200 corridor in Central/North-
central Montana for the same timeframe. The combination of
elevated precipitable water amounts and periods of expected
convective shower activity may result in short bursts of localized
rainfall amounts well in excess of 2 inches at times, especially
Thursday afternoon/evening. Flash flooding could result from the
moisture produced by any of these thunderstorms that move over the
already saturated soils. Otherwise, there's an expectation for at
least minor flooding impacts to low lying locations and areas of
poor drainage from general moderate to heavy rainfall over
saturated soils, mostly for Central/North-central areas. A Flood
Watch remains in effect for most locations north and east of the
highway 12 corridor Thursday afternoon through early Saturday,
where the WPC continues to paint much of this area with a slight
chance for excessive rainfall (at least 15% chance for rainfall
exceeding flash flood guidance).

The flow aloft weakens and becomes more disorganized as the Great
Basin upper low dissipates and another low develops over the
California coast. Daily rounds of scattered showers and
thunderstorms will continue through the weekend into early next week
in spite of the weaker flow aloft as PWATS remain around an inch and
higher. A more progressive westerly flow may develop by mid- week,
but the disturbances within the flow still look to bring more
showers and storms. - RCG

&&

.AVIATION...
1158 AM MDT Wed Jun 7 2023 (07/18Z TAF Period)

VFR conditions prevail early this afternoon. However, convection is
already beginning to develop over the higher terrain of Central and
Southwest Montana. Thunderstorms are expected (70% confidence) to
impact some Southwest terminals late this afternoon or evening, to
include KBZN/KEKS/KWYS/KHLN. Where thunderstorms do occur near the
airfield, expect temporary MVFR/IFR conditions in heavy rain, along
with variable gusty winds and small hail. Thunderstorm coverage
decreases overnight, but overall mid-level SCT/BKN clouds will
persist, with rainshowers and possible thunderstorms returning mid-
day Thursday.

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.HYDROLOGY...

A low pressure system will move over the Great Basin Thursday
through early Saturday and maintain a moist and unstable east to
southeasterly flow aloft over the Northern Rockies. This will
result in an increase in shower and thunderstorm activity on
Thursday that will transition into a general widespread moderate
to heavy rainfall Thursday night into Friday. Forty-eight hour
exceedence probabilities for 1 inch or more of rainfall are
running above 50 percent for much of this area for the period
ending 6 pm MDT Saturday. Probabilities for 2 inches or more of
rain are running at 25 to 35% along the Rocky Mountain Front and
portions of the highway 200 corridor in Central /North-central
Montana for the same timeframe.

The combination of elevated precipitable water amounts and
periods of expected convective shower activity may result in short
bursts of localized rainfall amounts well in excess of 2 inches
at times. Flash flooding could result from the moisture produced
by any of these thunderstorms that move over the already saturated
soils. Otherwise, there's an expectation for at least minor
flooding impacts to low lying locations and areas of poor drainage
from general moderate to heavy rainfall over saturated soils,
especially for Central/North-central areas. A Flood Watch remains
in effect for most locations north and east of the highway 12
corridor Thursday afternoon through early Saturday. - RCG

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  57  77  58  73 /  10  90  90  90
CTB  55  77  57  73 /  10  90 100 100
HLN  60  78  59  81 /  40 100  90  70
BZN  52  76  50  77 /  50  90  80  50
WYS  42  67  39  71 /  60  90  50  50
DLN  52  70  49  73 /  50  90  60  40
HVR  59  82  62  79 /  10  80  80  90
LWT  54  76  55  73 /  50  90  90  90

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Thursday afternoon through late Friday night
for Bears Paw Mountains and Southern Blaine-Big Belt, Bridger
and Castle Mountains-Cascade County below 5000ft-East Glacier
Park Region-Eastern Glacier, Western Toole, and Central Pondera-
Eastern Pondera and Eastern Teton-Eastern Toole and Liberty-
Fergus County below 4500ft-Gates of the Mountains-Hill County-
Judith Basin County and Judith Gap-Little Belt and Highwood
Mountains-Meagher County Valleys-Northern Blaine County-Northern
High Plains-Snowy and Judith Mountains-Southern High Plains-
Southern Rocky Mountain Front-Western and Central Chouteau
County.

&&

http://www.weather.gov/greatfalls

In the hours before

Special weather statement, Jun 7, 1:36 PM MDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Great Falls MT
136 PM MDT Wed Jun 7 2023

MTZ311-072015-
Bears Paw Mountains and Southern Blaine MT-
136 PM MDT Wed Jun 7 2023

...A strong thunderstorm will impact portions of west central Blaine,
southeastern Hill and northeastern Chouteau Counties through 215 PM
MDT...

At 136 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Parker School, or 25 miles south of Havre. This
storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of west central
Blaine, southeastern Hill and northeastern Chouteau Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4811 10959 4824 10969 4835 10945 4812 10929
TIME...MOT...LOC 1936Z 250DEG 3KT 4819 10955

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Moldan
Special weather statement, Jun 7, 1:40 PM MDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Great Falls MT
140 PM MDT Wed Jun 7 2023

MTZ313-314-318-072015-
Snowy and Judith Mountains MT-Judith Basin County and Judith Gap MT-
Fergus County below 4500ft MT-
140 PM MDT Wed Jun 7 2023

...Strong thunderstorms will impact portions of south central Fergus
County through 215 PM MDT...

At 135 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles west of Grass Range to 9 miles south
of Lewistown. These storms were nearly stationary.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Localized flooding and Gusty winds could knock down tree
         limbs and blow around unsecured objects.

Locations impacted include...
Lewistown, Moore, Giltedge, Glengarry, Heath and Forestgrove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4706 10893 4725 10967 4683 10972 4676 10921
TIME...MOT...LOC 1935Z 246DEG 11KT 4700 10911 4693 10939

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

RCG
Special weather statement, Jun 7, 2:34 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Great Falls MT
234 PM MDT Wed Jun 7 2023

MTZ311-072115-
Bears Paw Mountains and Southern Blaine MT-
234 PM MDT Wed Jun 7 2023

...A strong thunderstorm will impact portions of western Blaine and
eastern Chouteau Counties through 315 PM MDT...

At 233 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles southeast of Parker School, or 29 miles east of Big Sandy,
moving southwest at 5 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of western Blaine and
eastern Chouteau Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4813 10956 4803 10934 4781 10947 4796 10980
TIME...MOT...LOC 2033Z 033DEG 5KT 4802 10951

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Moldan
Special weather statement, Jun 7, 2:47 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Great Falls MT
247 PM MDT Wed Jun 7 2023

MTZ314-318-072130-
Snowy and Judith Mountains MT-Fergus County below 4500ft MT-
247 PM MDT Wed Jun 7 2023

...Strong thunderstorms will impact portions of south central Fergus
County through 330 PM MDT...

At 246 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Grass Range to 12 miles east
of Lewistown. Movement was northeast at 10 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Localized flooding and gusty winds could knock down tree
         limbs and blow around unsecured objects.

Locations impacted include...
Giltedge and Forestgrove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4726 10900 4697 10879 4693 10917 4712 10931
TIME...MOT...LOC 2046Z 246DEG 14KT 4697 10906 4710 10916

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

RCG
Special weather statement, Jun 7, 3:18 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Great Falls MT
318 PM MDT Wed Jun 7 2023

MTZ314-318-072200-
Snowy and Judith Mountains MT-Fergus County below 4500ft MT-
318 PM MDT Wed Jun 7 2023

...Strong thunderstorms will impact portions of southeastern Fergus
County through 400 PM MDT...

At 317 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 20 miles southeast of Lewistown to 8 miles
south of Grass Range. Movement was east at 10 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Localized flooding and minor damage to outdoor objects is
         possible.

Locations impacted include...
Grass Range.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4675 10864 4675 10933 4694 10918 4710 10871
      4710 10862 4708 10860 4684 10862
TIME...MOT...LOC 2117Z 259DEG 18KT 4680 10923 4691 10884

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

RCG
Special weather statement, Jun 7, 3:38 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Great Falls MT
338 PM MDT Wed Jun 7 2023

MTZ306-311-072230-
Northern Blaine County MT-Bears Paw Mountains and Southern Blaine MT-
338 PM MDT Wed Jun 7 2023

...A strong thunderstorm will impact portions of east central Blaine
County through 430 PM MDT...

At 338 PM MDT, Doppler radar was tracking a strong thunderstorm over
Harlem, or 23 miles east of Chinook, moving south at 10 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Harlem and Fort Belknap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4858 10890 4861 10862 4833 10846 4828 10886
TIME...MOT...LOC 2138Z 348DEG 10KT 4853 10873

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Moldan

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:32 PM MDTAreal Flood AdvisoryTFXBeaverhead3 hr
Jun 7, 12:59 PM MDTSpecial Weather StatementTFXFergus31 min
Jun 7, 1:07 PM MDTFlash Flood WarningTFXFergus4 hr
Jun 7, 1:23 PM MDTFlash Flood WarningTFXBlaine, Chouteau, Hill3 hr
Jun 7, 1:36 PM MDTSpecial Weather StatementTFXBlaine39 min
Jun 7, 1:40 PM MDTSpecial Weather StatementTFXFergus35 min
Jun 7, 1:55 PM MDTFlash Flood WarningTFXFergus3 hr
Jun 7, 2:34 PM MDTSpecial Weather StatementTFX41 min
Jun 7, 2:47 PM MDTSpecial Weather StatementTFXFergus43 min
Jun 7, 2:52 PM MDTFlash Flood WarningTFXBlaine, Chouteau3 hr
Jun 7, 3:14 PM MDTAreal Flood AdvisoryTFXJudith Basin3 hr
Jun 7, 3:18 PM MDTSpecial Weather StatementTFXFergus42 min
Jun 7, 3:37 PM MDTAreal Flood AdvisoryTFXJudith Basin3 hr
Jun 7, 3:38 PM MDTSpecial Weather StatementTFXBlaine52 min
Jun 7, 3:43 PM MDTAreal Flood AdvisoryTFXFergus5 hr
Jun 7, 4:13 PM MDTAreal Flood AdvisoryTFXLewis and Clark3 hr
Jun 7, 4:29 PM MDTAreal Flood AdvisoryTFXBlaine3 hr
Jun 7, 4:31 PM MDTSevere Thunderstorm Warning Considerable damage threatTFXBlaine28 min
Jun 7, 4:58 PM MDTSpecial Weather StatementTFXBlaine47 min
Jun 7, 5:09 PM MDTAreal Flood AdvisoryTFXFergus3 hr
Jun 7, 5:15 PM MDTAreal Flood AdvisoryTFXFergus46 hr
Jun 7, 5:43 PM MDTAreal Flood AdvisoryTFXLewis and Clark3 hr

Nearby

Severe Thunderstorm Warnings in Montana, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.